Alert archive / Texas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 1, NWS Brownsville, TX
NWS Brownsville, TX issued this severe thunderstorm warning at Mar 15, 2005, 6:53 PM CST for Willacy County, Texas. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 15, 2005, 6:53 PM CST (00:53 UTC)
- Expired
- Mar 15, 2005, 8:00 PM CST
- In force
- 67 min
- Issued by
- NWS Brownsville, TX
- Area
- Counties, with a storm outline in the text
County Willacy County, TX
The radar
The Brownsville radar (KBRO), 62 km from the middle of the area, began a volume at 00:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 00:00Z, 0.9 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1248 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 675 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KBRO 160054 SVRBRO TXC489-160200- /O.NEW.KBRO.SV.W.0001.050316T0053Z-050316T0200Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BROWNSVILLE TX 653 PM CST TUE MAR 15 2005 THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN WILLACY COUNTY IN DEEP SOUTH TEXAS * UNTIL 800 PM CST * AT 653 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR LYFORD...OR ABOUT 6 MILES SOUTHEAST OF RAYMONDVILLE...AND MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL CENTRAL WILLACY COUNTY AT 710 PM CST IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 2644 9786 2634 9773 2637 9741 2654 9745 $$ GF
1 follow-up statement
000 WWUS54 KBRO 160126 SVSBRO SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 724 PM CST TUE MAR 15 2005 TXC489-160134- /O.CAN.KBRO.SV.W.0001.000000T0000Z-050316T0200Z/ WILLACY TX- 724 PM CST TUE MAR 15 2005 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN WILLACY COUNTY IS CANCELLED... THE AREA OF STRONG THUNDERSTORMS HAS DISSIPATED VERY RAPIDLY THIS EVENING AND IS MOVING EAST OVER THE GULF OF MEXICO. THE THUNDERSTORMS ARE NO LONGER AT SEVERE LIMITS. LAT...LON 2644 9786 2634 9773 2637 9741 2654 9745 $$ GF
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 15, 3:30 PM CST, 3 hours 23 minutes earlier.
Area forecast discussion, Mar 15, 3:30 PM CST, 3 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 330 PM CST TUE MAR 15 2005 .DISCUSSION...SCATTERED TO NUMEROUS SHOWERS WITH EMBEDDED ISOLATED THUNDERSTORMS STREAMING NORTHEAST OVER THE EXTREME NORTHEAST WATERS OF OLD MEXICO...AND INLAND OVER NUEVO LEON STATE. SURFACE ANALYSIS AT 18 UTC FROM HPC ET AL INDICATES WARM FRONT OVER FAR SOUTHEAST CORNER OF THE BRO CWA. SHOWERS AND THUNDERSTORMS WILL INCREASE IN AREAL COVERAGE OVER DEEP SOUTH TEXAS LATE THIS AFTERNOON THROUGH WEDNESDAY AS A TROUGH IN THE MID-LEVELS OF THE ATMOSPHERE AND HIGH PRESSURE AT THE SURFACE PUSHES A SURGE OF COLDER AIR THROUGH OUR REGION BEGINNING LATE TONIGHT AND LASTING THROUGH TOMORROW. SOME THUNDERSTORMS MAY BE STRONG TONIGHT. GFS AND NAM ARE IN BETTER AGREEMENT THIS AFTERNOON CONCERNING HIGH AND LOW TEMPERATURES... WITH BOTH MODELS INDICATING WEDNESDAYS HIGH TEMPERATURE WILL OCCUR AT MIDNIGHT TONIGHT...WITH TEMPERATURES EITHER HOLDING STEADY OR SLOWLY FALLING DURING THE DAY AFTER SUNRISE. PRECIPITATION ENDS WEDNESDAY NIGHT AS THE AXIS OF THE 500 MB TROUGH SHIFTS EAST. HIGH PRESSURE WILL SETTLE OVER DEEP SOUTH TEXAS ON THURSDAY ALLOWING FOR JUST A FEW CLOUDS AND WARMER TEMPERATURES. ONSHORE FLOW REDEVELOPS ON FRIDAY AND PERSISTS THROUGH THE WEEKEND. SLIGHT CHANCE TO CHANCE OF SHOWERS/THUNDERSTORMS FORECAST FOR THE WEEKEND AS A SERIES OF WEAK 500 MB TROUGHS PASS OVER DEEP SOUTH TEXAS. WITH THE EXCEPTION OF WEDNESDAY...TEMPERATURES SHOULD GENERALLY BE ABOVE NORMAL THROUGH THE NEXT FEW DAYS. && .MARINE...SHOWERS AND ISOLATED STRONG THUNDERSTORMS ARE POSSIBLE OVERNIGHT. 10 KNOT EAST WINDS WILL VEER TO THE SOUTHEAST DURING THE NEXT FEW HOURS AHEAD OF AN APPROACHING COLD FRONT. THE FRONT WILL MOVE OVER THE COASTAL WATERS EARLY WEDNESDAY MORNING. WINDS HAVE SLACKENED AND VEERED TO THE EAST-NORTHEAST DURING THE PAST FEW HOURS...BUT WILL BACK AROUND TO THE NORTH AND INCREASE TO 20-25 KNOTS BEHIND THE FRONT WEDNESDAY MORNING. A BREEZY NORTH TO NORTHEAST FLOW WILL STIR SEAS UP TO NEAR 10 FEET OVER THE OUTER COASTAL WATERS BY WEDNESDAY AFTERNOON AND PERSIST INTO THURSDAY. THESE WINDS AND SEAS WILL DROP TO LESS THAN 20 KNOTS AND 7 FEET RESPECTIVELY BY LATE THURSDAY AFTERNOON. && .AVIATION...A BROKEN LOW CLOUD DECK BETWEEN 3K AND 4K FEET COVERS THE LOWER RIO GRANDE VALLEY. CLOUDINESS WILL PERSIST...LOWERING AFTER SUNSET AS A COLD FRONT APPROACHES FROM THE NORTH. HEAVY SHOWERS AND ISOLATED THUNDERSTORMS COULD TEMPORARILY LOWER VSBYS TO 1 OR 2 MILES DURING THE NEXT 12 TO 18 HOURS. CIGS WILL LIKELY DROP TO IFR HEIGHTS BETWEEN 06Z AND 12Z TONIGHT AND REMAIN AT LOW LEVELS INTO THE AFTERNOON WEDNESDAY. && .BRO WATCHES/WARNINGS/ADVISORIES...NONE. && SYNOPTIC/GRIDS...66 MARINE/AVIATION...69 MESO...MARTINEZ
Hazardous weather outlook, Mar 15, 11:42 AM CST, 7 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 1142 AM CST TUE MAR 15 2005 TXZ248>257-161200- BROOKS-COASTAL CAMERON-COASTAL WILLACY-HIDALGO-INLAND CAMERON- INLAND WILLACY-JIM HOGG-KENEDY-STARR-ZAPATA- 1142 AM CST TUE MAR 15 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS ARE POSSIBLE TONIGHT AS A COLD FRONT MOVES SOUTH INTO THE LOWER RIO GRANDE VALLEY. THERE IS A POSSIBILITY FOR STRONG THUNDERSTORMS TO DEVELOP...WHICH COULD PRODUCE SMALL HAIL AND WIND GUSTS UP TO 45 MILES PER HOUR. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. BREEZY NORTH WINDS WILL DEVELOP AFTER A COLD FRONT MOVES THROUGH WEDNESDAY MORNING. A SMALL CRAFT ADVISORY WILL BE POSTED FROM WEDNESDAY MORNING THROUGH THURSDAY AFTERNOON. SEAS WILL INCREASE TO NEAR TEN FEET OFF SHORE. HIGH SEAS WILL PRODUCE ROUGH SURF ON WEDNESDAY AND THURSDAY WITH DANGEROUS RIP CURRENTS LIKELY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. 69
Nearby
Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.